Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 48, NWS Lincoln, IL

May 30, 2009Christian County, Macon County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2009, 6:53 PM CDT for Christian County, Macon County, Sangamon County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2009, 6:53 PM CDT (23:53 UTC)
Expired
May 30, 2009, 7:18 PM CDT
In force
25 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Christian County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:49 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 302353
SVRILX
ILC021-115-167-310030-
/O.NEW.KILX.SV.W.0048.090530T2353Z-090531T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT MAY 30 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  EASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 730 PM CDT.

* AT 652 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
  PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
  4 MILES NORTHEAST OF MECHANICSBURG...OR ABOUT 17 MILES EAST OF
  SPRINGFIELD...AND WAS MOVING SOUTHEAST AT 30 MPH. GOLFBALL
  SIZE HAIL WAS REPORTED IN BUFFALO AT 647 PM.

* LOCATIONS IMPACTED INCLUDE...
  ILLIOPOLIS...
  MOUNT AUBURN...
  NIANTIC...
  BLUE MOUND...
  MACON...

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 115 AND 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR 
OF YOUR HOME OR BUSINESS. 

&&

LAT...LON 3980 8893 3963 8905 3979 8944 3992 8935
TIME...MOT...LOC 2352Z 296DEG 28KT 3984 8933

$$
GEELHART
2 follow-up statements
000 
WWUS53 KILX 310009
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT SAT MAY 30 2009

ILC167-310018-
/O.CAN.KILX.SV.W.0048.000000T0000Z-090531T0030Z/
SANGAMON IL-
709 PM CDT SAT MAY 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANGAMON COUNTY IS
CANCELLED...

AT 708 PM...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
MOVED INTO CHRISTIAN COUNTY.

LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905
TIME...MOT...LOC 0008Z 296DEG 28KT 3978 8918

$$
ILC021-115-310030-
/O.CON.KILX.SV.W.0048.000000T0000Z-090531T0030Z/
CHRISTIAN IL-MACON IL-
709 PM CDT SAT MAY 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN MACON AND NORTHEASTERN CHRISTIAN COUNTIES...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR MOUNT AUBURN...OR 14 MILES WEST OF
DECATUR...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BLUE
MOUND AND MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905
TIME...MOT...LOC 0008Z 296DEG 28KT 3978 8918

$$
GEELHART
000 
WWUS53 KILX 310018
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT SAT MAY 30 2009

ILC021-115-310028-
/O.CAN.KILX.SV.W.0048.000000T0000Z-090531T0030Z/
CHRISTIAN IL-MACON IL-
718 PM CDT SAT MAY 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON AND
NORTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. 

LAT...LON 3975 8934 3982 8925 3973 8898 3963 8905
TIME...MOT...LOC 0018Z 296DEG 28KT 3975 8909

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:12 PM CDT, 41 minutes earlier.

Area forecast discussion, May 30, 6:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT SAT MAY 30 2009

.DISCUSSION...
ISSUED 248 PM CDT SAT MAY 30 2009

FAIRLY POTENT SHORT WAVE IS CURRENTLY DIGGING ACROSS THE GREAT
LAKES. THIS WAVE IS DRIVING AN ASSOCIATED COLD FRONT THROUGH
ILLINOIS...WHICH LIES FROM JUST NORTH OF CHICAGO TO NEAR GALESBURG
AT 2 PM. THE FRONT WILL BE CLEAR OF THE FORECAST AREA BY EARLY
EVENING AND IS NOT REALLY A MAJOR CONCERN FOR THIS FORECAST PACKAGE.
MAIN FORECAST PROBLEM REVOLVES AROUND THE ARRIVAL AND EVENTUAL
PASSAGE OF ANOTHER COLD FRONT FOR THE MONDAY TO WEDNESDAY TIME FRAME.

12Z MODELS IN PRETTY GOOD AGREEMENT OVER THE NEXT FEW DAYS. THERE
ARE STILL TIMING DIFFERENCES WITH THE MONDAY-WEDNESDAY FRONT...BUT
THE CONSENSUS IS TRENDING TOWARD A SLOWER ARRIVAL/PASSAGE. THE GFS
IS SHOWING SIGNS OF SIGNIFICANT CONVECTIVE FEEDBACK WITH STORMS
ALONG THE FRONT...SO HAVE SHIED AWAY FROM ITS DETAILS. GUIDANCE
TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO HAVE GONE WITH A
BLEND FOR THE MOST PART. DID UNDERCUT GUIDANCE TONIGHT AND TO A
LESSER DEGREE SUNDAY. GUIDANCE HAS BEEN TOO WARM THE PAST TWO NIGHTS
AND THE COOL/DRY AIR BEHIND THE FRONT TONIGHT SHOULD BE EVEN COOLER.
THIS COOLER AIR WILL ALSO LINGER INTO SUNDAY/SUNDAY NIGHT AS WELL
UNTIL RETURN FLOW BECOMES ESTABLISHED OVER THE MIDWEST.

SHORT TERM...TONIGHT THROUGH TUESDAY...SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING
UNTIL FROPA. HOWEVER...AS THE FRONT IS EXPECTED TO BE CLEAR OF THE
FORECAST AREA BY AROUND 00Z TONIGHT...DID NOT INCLUDE ANY POPS FOR
TONIGHT.

A PERIOD OF QUIET WEATHER IS EXPECTED LATER TONIGHT INTO SUNDAY
NIGHT AS UPPER/SURFACE RIDGING BUILD THROUGH. THE UNSEASONABLY COOL
AIRMASS WILL PROVIDE COOLER TEMPERATURES THAN NORMAL...BUT THEY
SHOULD
STILL FEEL COMFORTABLE TO MOST PEOPLE.

THE NEXT UPPER WAVE/COLD FRONT OF CONSEQUENCE WILL APPROACH THE
REGION MONDAY INTO TUESDAY. HOWEVER...CURRENT MODEL FORECASTS DO NOT
DIG THIS WAVE AS MUCH AS IN PREVIOUS DAYS. THE MORE WEST/EAST
ORIENTATION OF THE UPPER FLOW...AND RESULTING SLOWER SOUTHWARD
FRONTAL MOVEMENT...WILL KEEP THE BULK OF THE PRECIPITATION TO OUR
NORTH INTO MONDAY NIGHT. SO...HAVE REDUCED POPS A BIT MONDAY/MONDAY
NIGHT AND SHIFTED THEM FURTHER NORTH. MAINTAINED POPS AS IS FOR
TUESDAY...BUT IF THE FRONT CONTINUES TO SLOW...THEY MAY NEED TO BE
REDUCED THERE AS WELL.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODEL/ENSEMBLE
AGREEMENT RESPECTABLE INITIALLY...BUT THE SPREAD INCREASES WITH
TIME. AGREEMENT IS STRONG THAT A REX BLOCK WILL BE IN PLACE OVER THE
EASTERN PACIFIC AT THE START OF THE PERIOD...WITH UNSEASONABLY
STRONG DOWNSTREAM TROFFING OVER MUCH OF THE EASTERN 2/3 OF NORTH
AMERICA. THE BIGGEST MODEL DISAGREEMENT ARRIVES HEADING INTO THE
WEEKEND AS SEVERAL SOLUTIONS SUGGEST THE BLOCKING PATTERN TO OUR
WEST WILL BREAK DOWN...ULTIMATELY IMPACTING THE FLOW PATTERN MOVING
THROUGH THE FORECAST AREA. AT THIS POINT...FAVOR THE MODEL/ENSEMBLE
SOLUTIONS THAT MAINTAIN THE BLOCK THROUGH SATURDAY AS THE MODELS
FREQUENTLY BREAK DOWN BLOCKING PATTERNS TOO QUICKLY.

THE COLD FRONT THAT WILL BE PUSHING THROUGH THE REGION AT THE START
OF THE PERIOD SHOULD CLEAR TO THE SOUTH BY WEDNESDAY...TAKING THE
BULK OF THE SHOWER/STORM CHANCES WITH IT. WHILE THERE ARE
DISAGREEMENTS ON THE TIMING...THE NEXT SHORT WAVE/COLD FRONT SHOULD
APPROACH FROM THE NORTHWEST AROUND SATURDAY AND PROVIDE THE NEXT
CHANCE FOR PRECIPITATION. TEMPERATURES THROUGH THE PERIOD SHOULD BE
AT LEAST SLIGHTLY BELOW NORMAL GIVEN THE UNSEASONABLY DEEP TROFFING
OVERHEAD.

BAK
&&

.AVIATION...
ISSUED 612 PM CDT SAT MAY 30 2009

WIDELY SCT CONVECTION OCCURRING ACROSS PARTS OF THE AREA BUT WILL
BE SOUTHEAST OF PIA AND BMI. WILL NOT BE PAST THE OTHER SITES SO
WILL HAVE VCTS AT SPI...DEC AND CMI FOR ONE HOUR WITH MAYBE A
TEMPO GROUP AT DEC...DEPENDING ON TRACK BASED ON RADAR LOOPS.
OTHERWISE SKIES WILL BE CLEAR OVERNIGHT AND INTO TOMORROW. WINDS
WILL BECOME NORTHWESTERLY AFTER THIS FROPA THIS EVENING AS HIGH
PRSS BUILDS INTO THE REGION FOR TOMORROW.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 3:11 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT SAT MAY 30 2009

ILZ027>031-036>038-040-041-311200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THROUGH EARLY EVENING...AS A WEAK BOUNDARY MOVES THROUGH THE
REGION. THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING ALONG THE ILLINOIS RIVER WILL BEGIN TO SUBSIDE FROM NORTH
TO SOUTH. AREAS FROM HENRY TO PEORIA WILL FALL BELOW FLOOD STAGE
AS THE WEEK PROGRESSES...BUT FLOODING WILL CONTINUE FURTHER
DOWNSTREAM.

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-047>052-311200-
CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH
EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ALTHOUGH WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO FALL
THROUGH THE WEEK...IT WILL REMAIN ABOVE FLOOD STAGE.

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY
ALONG AND SOUTH OF THE I-72 CORRIDOR.

ILZ043>046-053>057-061-311200-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY-
VERMILION-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THROUGH
EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY THROUGH SUNSET. A FEW OF THESE STORMS MAY BE STRONG TO
SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE MONDAY THROUGH TUESDAY
NIGHT...AS A COLD FRONT SLOWLY TRACKS SOUTHEAST INTO CENTRAL
ILLINOIS. THERE IS THE THREAT FOR SEVERE WEATHER WITH THIS SYSTEM.
KEEP ABREAST OF LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MID EVENING...PRIMARILY
ALONG AND SOUTH OF A DECATUR TO DANVILLE LINE.

ILZ062-063-066>068-071>073-311200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
311 PM CDT SAT MAY 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A WEAK COLD FRONT IS EXPECTED TO TRACK ACROSS THE AREA THROUGH
SUNSET. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE BOUNDARY.
A FEW OF THE STORMS WILL BE STRONG TO SEVERE...WITH LARGE HAIL AND
GUSTY WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA TUESDAY THROUGH
WEDNESDAY...AS A COLD FRONT STALLS OUT ACROSS THE AREA. KEEP UP
TO DATE WITH LATER FORECASTS AS THE SEVERE WEATHER POTENTIAL
BECOMES BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Special weather statement, May 30, 5:05 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT SAT MAY 30 2009

ILZ044-045-055-302245-
CHAMPAIGN-DOUGLAS-PIATT-
505 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DOUGLAS...SOUTHERN
PIATT AND SOUTHWESTERN CHAMPAIGN COUNTIES UNTIL 545 PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CERRO GORDO...OR 7 MILES
SOUTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...
  BEMENT...
  ATWOOD...

OTHER LOCATIONS AFFECTED INCLUDE...CISCO...MILMINE...IVESDALE AND
GARRETT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4001 8830 3975 8836 3988 8875 4010 8875
TIME...MOT...LOC 2204Z 301DEG 27KT 3996 8868

GEELHART
Special weather statement, May 30, 5:54 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT SAT MAY 30 2009

ILZ045-046-055>057-302345-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION-
554 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...EDGAR...NORTHEASTERN
COLES...SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL
645 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS OVER THE AREA. ONE WAS LOCATED NEAR VILLA
GROVE...OR 11 MILES EAST OF TUSCOLA. THE OTHER WAS ABOUT 5 MILES
SOUTHWEST OF TUSCOLA. THESE STORMS ARE MOVING SOUTHEAST AT 40 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NEWMAN...
  ALLERTON...
  HUME...
  BROCTON...
  SIDELL...
  REDMON...

OTHER LOCATIONS AFFECTED INCLUDE...LONGVIEW...MURDOCK...PALERMO...
METCALF...AND EDGAR.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3949 8755 3949 8794 3968 8848 4005 8824
      3991 8753
TIME...MOT...LOC 2253Z 293DEG 35KT 3985 8807

GEELHART
Special weather statement, May 30, 6:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT SAT MAY 30 2009

ILZ042-048-051-302345-
LOGAN-MENARD-SANGAMON-
606 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN MENARD...NORTHEASTERN
SANGAMON AND SOUTHWESTERN LOGAN COUNTIES UNTIL 645 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENVIEW...OR 9 MILES SOUTH OF MASON
CITY...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO AROUND 45 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  WILLIAMSVILLE...
  ELKHART...
  CORNLAND...
  MECHANICSBURG...

OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE...
SPAULDING...DAWSON AND BUFFALO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3995 8920 3977 8942 4005 8986 4016 8966
TIME...MOT...LOC 2305Z 309DEG 28KT 4007 8969

GEELHART
Local storm report, May 30, 6:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SAT MAY 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 S ALLERTON            39.89N 87.94W
05/30/2009  M0.75 INCH       VERMILION          IL   EMERGENCY MNGR

&&

BAK
Special weather statement, May 30, 6:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT SAT MAY 30 2009

ILZ055>057-063-310015-
CLARK-COLES-DOUGLAS-EDGAR-
619 PM CDT SAT MAY 30 2009

...SIGNIFICANT WEATHER ALERT FOR CLARK...NORTHEASTERN COLES...
SOUTHERN DOUGLAS AND SOUTHWESTERN EDGAR COUNTIES UNTIL 715 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HINDSBORO...OR 10 MILES NORTH OF
CHARLESTON...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  RARDIN...
  OAKLAND...
  ASHMORE...
  KANSAS...
  WESTFIELD...
  CLARKSVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...FAIRGRANGE AND BUSHTON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3944 8753 3922 8774 3962 8827 3974 8808
TIME...MOT...LOC 2319Z 306DEG 23KT 3963 8817

GEELHART
Local storm report, May 30, 6:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
653 PM CDT SAT MAY 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             BUFFALO                 39.85N 89.41W
05/30/2009  M1.00 INCH       SANGAMON           IL   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZE HAIL.

&&

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:05 PM CDTSpecial Weather StatementILXPiatt40 min
May 30, 5:54 PM CDTSpecial Weather StatementILXDouglas, Edgar51 min
May 30, 6:06 PM CDTSpecial Weather StatementILXMenard39 min
May 30, 6:19 PM CDTSpecial Weather StatementILXClark56 min
May 30, 6:25 PM CDTSevere Thunderstorm WarningILXClark, Coles, Douglas, Edgar50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.